MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEEDING TUBE; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEEDING TUBE; DH EF BALLOON TUBES PRODUCTS
Model Number 8140-12-2.0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, a leakage was noticed during feeding; it was apparent the port had detached from the balloon (the balloon remained inside the patient¿s stomach).Per additional information received on 13jan2023, a plug was inserted, and the doctor confirmed the patient will eventually pass the piece in a bowel movement; the patient was reportedly doing well.Per additional information received on 20jan2023, the patient passed the retained piece through a bowel movement.No harm or interventions were taken.
 
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.The sample is reported to be available but has not yet been received by the manufacturer.All information reasonably known as of 24 jan 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Correction: h6 health effect - clinical code.The product involved in the report has been returned, and the investigation remains in progress at this time.A review of the device history record is in-progress.All information reasonably known as of 15 mar 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot 30181421 was reviewed, and the product was produced according to product specifications.The actual complaint product was returned for evaluation.After decontamination, the sample was examined in a well-lit area.The molded head appeared clean, without foreign material on the device's exterior.The tube and balloon were missing and were not returned with the sample.The attachment point for the tube was examined under magnification, and a possible adhesive residue was photographed.The balloon could not be evaluated for a burst due to not being returned.The sample confirms the feeding tube was detached/separated from the silicone molded head; however, a root cause could not be determined.All information reasonably known as of 08 may 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTROSTOMY FEEDING TUBE
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16233341
Report Number9611594-2023-00015
Device Sequence Number17772627
Product Code KNT
UDI-Device Identifier00350770427164
UDI-Public00350770427164
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K043114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/02/2024
Device Model Number8140-12-2.0
Device Lot Number30181421
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer02/21/2023
05/05/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date03/16/2023
05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age6 YR
Patient SexMale
Patient Weight22 KG